User Reviews for Lithium
Also known as: Eskalith, Eskalith-CR, Lithium Carbonate ER, Lithobid, Lithonate, Lithotabs
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Lithium.
Reviews for Lithium to treat Depression
"I have tried so many antidepressants over the last two years and actually found them to only increase the severity of my depression. I found one that helped finally but still felt symptoms of depression creeping in. I asked my Dr to augment with lithium and it worked! My fatigue is nonexistent now and I feel like I can handle life now. At first I was so thirsty that I could drink the entire Atlantic Ocean with a straw. It has since improved--but I learned that no matter how much I drink, I'm still going to have some thirst so I don't over do it. My mouth is dry and I have a very slight tremor in my hands but it's a small price to pay----now I get to live instead of just survive. :) Ps aincrease your dose slowly to minimize side effects"
Jillian3675 (taken for 1 to 6 months) August 26, 2016
|2 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Was on it for over a month. Made me extremely sad, much more than usual and caused some constant, very scary suicidal ideation. When I went off it I felt better, (as better as I can be), immediately."
Kyle BC (taken for 1 to 6 months) July 25, 2016
|4 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I took this drug in combination with Zoloft and Transcranial Magnetic Stimulation, and ever since then my ability to write and create has just not been the same. I have been off of these drugs for a few months and these things have not returned to normal, which is quite distressing. Unfortunately it's impossible to tell if this problem resulted from the lithium, the Zoloft, the TMS or some combination of all three. Regardless of its effect on my capacity for written expression, I did not experience any relief from this medication. For instance, lithium is supposed to reduce suicidal thoughts, but I did not notice any decrease in these feelings or inclinations at all; nor did it help with sadness, motivation, etc."
Lucy33 July 8, 2016
|5 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Tried a lot of SSRIs before a doctor prescribed a medium dose of lithium. Can't even describe how much better I feel. I used to feel so stuck by my depression and am now able to do so much more with my life. My sex drive dropped off a little but I'm not otherwise feeling flat from it. Didn't have any of the weight gain or shaking side effects. Changed my life."
Samiam27 January 7, 2016
|31 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This medication, in combination with a med for sleep, alleviated me of suicidal ideation in matter of one week inpatient. On the downside, I do feel quite flat, and the effects on my health are not able to be known this early on. The poor health feelings are usually due to the drug not being eliminated fast enough by your liver. I received minimal therapy and didn't experience life improvement, yet all bouts of suicidal depression are gone. Depression for me is now less severe, and more transient."
Steve Stevenson November 14, 2015
|12 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Even though it's not used for the treatment of OCD, it took mine away completely as well as significantly cleared up my depression. About a year after being on it I became extremely thirsty, drinking two liters a day and urinating frequently. I have had to since come off it and symtoms have returned."
Kristys1989 January 10, 2015
|14 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Lithium is my Wonder Drug. I'm 51, was depressed on & off for years, had major depression for 7+ years, & have been suicidal since age 7. The last 2 years were exhausting trying to stay ahead of the suicidal pull in spite of entering therapy & getting medicated. I finally asked my psychiatrist for ANY aggressive treatment -- regardless of the severity of the side effects -- because I was going to lose the battle. He asked me to try Lithium, first. Within a month, I had ZERO desire to kill myself. Side effects: Major leg tremors (I take Effexor). I feel a little flat, but NO complaints; I can't REMEMBER the last time I wasn't suicidal, DAILY. I'm STUNNED at how this "alternative" feels & am glad I held on long enough to experience it."
Proponent of Lithium For Suicidal Ideation October 21, 2013
|98 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Have suffered with clinical depression for fifteen years and have been on numerous antidepressants. Have now been taking lithium for 9 months and have had a lot of problems including hands shaking, legs feeling as though they are going to give way a lot of the time, whole body feeling heavy, nausea, parts of my body suddenly jerking, sweating, but worst of all I feel as though I have had a personality transplant and do not recognize the agitated person I have become, the nightmares, my partner is very concerned. I am reducing the dose to come off it. I have just noticed on this site that it has a high interaction risk if taken with venlafaxine which I have been prescribed with it at the same time."
sues1066 October 8, 2013
|40 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was on many anti-depressants and none of them helped with my suicidal thoughts except lithium. Some medications I was on made me better, but very flat and emotionless. For me, lithium only takes the sharp edges off the bad emotions and leaves room for good (but not manic) ones. I had slight hand tremors for about a year after starting this, which was annoying but not incapacitating. They are gone now. I also gained about 10 pounds during the first few months, but lost it easily and I am now lighter than when I started. People used to tell me: Oh you'll gain so much weight, but it is mostly water weight because you get very thirsty. Overall, my quality of life is much, much better. Also you can safely stay on lithium for years."
123Katherine123 (taken for 2 to 5 years) August 6, 2013
|95 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about lithium
- Lithium controlled-release and extended-release tablets
- Lithium syrup
- Lithium (Advanced Reading)